MAUDE Adverse Event Report: SYNTHES GMBH SD SCRWDRVR SHFT/T4 50/SELF-RETAIN/HXC; SCREWDRIVER

SYNTHES GMBH SD SCRWDRVR SHFT/T4 50/SELF-RETAIN/HXC; SCREWDRIVER
Catalog Number 03.130.010
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that following a trauma procedure, the item was discovered in sterile processing to be deformed.There was no patient involvement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: h3, h6: manufacturing location: supplier- bachler feintech / monument manufacturing date: 12-september-2024 part: 03.130.010, stardrive scrwdrvr shft/t4 50mm/self-retaining/hxc lot: 13203p7(non-sterile) review of the dhr file: a manufacturing record evaluation was performed for the finished device with batch number 13203p7.No nonconformities or manufacturing irregularities have been identified related to the complaint condition.The photo investigation revealed that '03.130.010 sd scrwdrvr shft/t4 50/self-retain/hxc " has bent at the tip.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that tip of the sd scrwdrvr shft/t4 50/self-retain/hxc was worn/stripped and twisted.The observed condition was consistent as an end-of-life indicator for the device.No other issues were identified.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed due to post manufacturing damage.A functional evaluation was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of sd scrwdrvr shft/t4 50/self-retain/hxc would have contributed to the complained issue.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The following source controlled drawings reflecting the current and manufactured revisions were reviewed: - stardrive screwdriver shaft.

Brand Name
SD SCRWDRVR SHFT/T4 50/SELF-RETAIN/HXC
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24662348
Report Number8030965-2026-02734
Device Sequence Number9198323
Product Code HXX
UDI-Device Identifier10886982075192
UDI-Public(01)10886982075192(10)13203P7
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.010
Device Lot Number13203P7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2026
Initial Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown